Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2020, 2:46 PM CDT for 4 counties in Oklahoma. It was in force for 44 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2020, 2:46 PM CDT (19:46 UTC)
- Expired
- Mar 27, 2020, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Creek County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:13 PM CDT | HAIL 1 | 2 W Tulsa, OK | QUARTER SIZE HAIL REPORTED BY EM FROM JUST WEST OF TULSA. |
| Mar 27, 3:15 PM CDT | HAIL 1 | 1 Ene Tulsa, OK | QUARTER SIZE HAIL REPORTED AT PINE AND HARVARD. TIME ESTIMATED FROM RADAR. |
| Mar 27, 3:16 PM CDT | HAIL 1 | 5 Ene Tulsa, OK | OBSERVER AT TULSA INTERNATIONAL REPORTS QUARTER SIZE HAIL. |
| Mar 27, 3:20 PM CDT | HAIL 1 | 5 E Owasso, OK | QUARTER SIZE HAIL MEASURED FROM NWS EMPLOYEE. |
| Mar 27, 3:22 PM CDT | HAIL 1.5 | 3 E Owasso, OK | NWS EMPLOYEE REPORTS PING PONG BALL SIZE HAIL 3 MILES E OF OWASSO. |
| Mar 27, 3:22 PM CDT | HAIL 1.75 | 2 Ese Owasso, OK | RECEIVED A REPORT FROM THE PUBLIC OF GOLF BALL SIZE HAIL AT THE PATRIOT GOLF COURSE IN OWASSO. |
| Mar 27, 3:23 PM CDT | HAIL 1.25 | 2 N Catoosa, OK | HALF DOLLAR SIZE HAIL ESTIMATED FROM PICTURE ON SOCIAL MEDIA. TIME IS ESTIMATED FROM RADAR. |
| Mar 27, 3:23 PM CDT | HAIL 1.25 | 3 Nnw Catoosa, OK | HALF DOLLAR SIZE HAIL WAS REPORTED AT STONE CANYON. TIME IS ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WUUS54 KTSA 271946
SVRTSA
OKC037-113-131-143-272030-
/O.NEW.KTSA.SV.W.0042.200327T1946Z-200327T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
246 PM CDT Fri Mar 27 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Southeastern Osage County in northeastern Oklahoma...
Northern Creek County in northeastern Oklahoma...
Central Tulsa County in northeastern Oklahoma...
* Until 330 PM CDT.
* At 246 PM CDT, a severe thunderstorm was located 9 miles north of
Bristow, moving northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Tulsa... Sand Springs...
Owasso... Skiatook...
Catoosa... Collinsville...
Mannford... Sperry...
Keystone State Park... Turley...
Tulsa International Airport... Gray...
This includes Interstate 44 between mile markers 205 and 239.
LAT...LON 3602 9656 3616 9628 3616 9627 3617 9627
3639 9584 3616 9568 3616 9576 3613 9576
3589 9646
TIME...MOT...LOC 1946Z 239DEG 52KT 3597 9642
HAIL...1.00IN
WIND...<50MPH
$$3 follow-up statements
192
WWUS54 KTSA 271958
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
258 PM CDT Fri Mar 27 2020
OKC037-113-131-143-272030-
/O.CON.KTSA.SV.W.0042.000000T0000Z-200327T2030Z/
Rogers OK-Osage OK-Creek OK-Tulsa OK-
258 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK AND
CENTRAL TULSA COUNTIES...
At 258 PM CDT, a severe thunderstorm was located 5 miles southeast of
Keystone State Park, moving northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Tulsa... Sand Springs...
Owasso... Skiatook...
Catoosa... Collinsville...
Mannford... Sperry...
Keystone State Park... Turley...
Tulsa International Airport... Gray...
This includes Interstate 44 between mile markers 214 and 239.
LAT...LON 3607 9636 3616 9628 3616 9627 3617 9627
3639 9584 3616 9568 3616 9576 3613 9576
3597 9630
TIME...MOT...LOC 1958Z 237DEG 52KT 3607 9623
HAIL...1.00IN
WIND...<50MPH
$$983
WWUS54 KTSA 272006
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
306 PM CDT Fri Mar 27 2020
OKC037-272015-
/O.CAN.KTSA.SV.W.0042.000000T0000Z-200327T2030Z/
Creek OK-
306 PM CDT Fri Mar 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3616 9568 3616 9576 3613 9576 3605 9603
3607 9603 3608 9624 3609 9627 3616 9628
3616 9627 3617 9627 3639 9584
TIME...MOT...LOC 2005Z 239DEG 52KT 3613 9611
$$
OKC113-131-143-272030-
/O.CON.KTSA.SV.W.0042.000000T0000Z-200327T2030Z/
Rogers OK-Osage OK-Tulsa OK-
306 PM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN ROGERS...SOUTHEASTERN OSAGE AND CENTRAL TULSA
COUNTIES...
At 305 PM CDT, a severe thunderstorm was located over Sand Springs,
moving northeast at 60 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Tulsa... Sand Springs...
Owasso... Skiatook...
Catoosa... Collinsville...
Sperry... Keystone State Park...
Turley... Tulsa International Airport...
Gray...
This includes Interstate 44 between mile markers 217 and 239.
LAT...LON 3616 9568 3616 9576 3613 9576 3605 9603
3607 9603 3608 9624 3609 9627 3616 9628
3616 9627 3617 9627 3639 9584
TIME...MOT...LOC 2005Z 239DEG 52KT 3613 9611
HAIL...1.25IN
WIND...<50MPH
$$478
WWUS54 KTSA 272026
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
326 PM CDT Fri Mar 27 2020
OKC113-131-143-272036-
/O.EXP.KTSA.SV.W.0042.000000T0000Z-200327T2030Z/
Rogers OK-Osage OK-Tulsa OK-
326 PM CDT Fri Mar 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE AND CENTRAL TULSA COUNTIES WILL EXPIRE AT 330 PM
CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3616 9568 3616 9576 3613 9576 3605 9603
3607 9603 3608 9624 3609 9627 3616 9628
3616 9627 3617 9627 3639 9584
TIME...MOT...LOC 2026Z 239DEG 52KT 3628 9580
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:45 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 27, 2:45 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 245 PM CDT Fri Mar 27 2020 .DISCUSSION... Strong thunderstorm cluster currently moving into portions of northeast Oklahoma this afternoon. A few scattered strong to marginally severe storms will remain possible as cells move near or just south of stalled frontal boundary along instability axis. Activity moving into a stronger capped environment and storms should remain elevated with hail the primary threat. As main upper low lifts into the central Plains tonight, scattered strong storms could redevelop along cold front across northeast Oklahoma moving into northeast Oklahoma Saturday morning. A few of these storms could also be marginally severe with wind/hail through mid morning, mainly across northeast Oklahoma. Although low level wind fields will begin to significantly increase by late evening ahead front, storms again should remain elevated, limiting any tornadic threat, however short term trends will continue to be monitored. Mild and more seasonable weather expected over the weekend, continuing through much of next week. Another strong upper low will move out of the desert Southwest on Monday. Widespread areas of rain with a few embedded thunderstorms are expected to spread into the area during the day Monday with lingering showers on Tuesday before upper system shifts east. Widespread rainfall between 0.5-1.0 inches expected with locally higher amounts possible across far southeast Oklahoma. At least low precip chances return by late week as next cold front moves into the area Thursday into Friday. Generally stayed close to NBM guidance on pops/temps through the extended periods. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 73 46 72 / 40 10 0 0 FSM 67 76 46 71 / 40 40 0 0 MLC 64 73 46 72 / 40 20 0 0 BVO 63 72 43 70 / 50 10 0 0 FYV 64 73 45 68 / 40 40 0 0 BYV 66 74 45 67 / 40 50 0 0 MKO 66 72 45 69 / 40 20 0 0 MIO 66 73 44 68 / 40 20 0 0 F10 64 73 45 71 / 40 10 0 0 HHW 66 73 47 72 / 30 30 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Mar 27, 1:50 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 150 PM CDT Fri Mar 27 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 150 PM CDT Fri Mar 27 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late afternoon and again after midnight. DISCUSSION... Scattered thunderstorms have developed this afternoon across central Oklahoma and if they hold together will spread into eastern Oklahoma late this afternoon. These storms are elevated in nature and are capable of producing large hail. There is the potential that storms could become surface based across northeast Oklahoma in the vicinity of a a frontal boundary. This will increase the potential for damaging winds and possibly a tornado. This activity will taper off during the evening. However, more showers and thunderstorms are anticipated after midnight as a cold front moves into the area. These storms will also have the potential to become severe with large hail and damaging winds the main concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...No Hazards. EXTENDED DISCUSSION... A few thunderstorms may be ongoing early Saturday across western Arkansas, otherwise expect a dry and breezy day. Shower and thunderstorm chances return by early next week as another upper system moves into the Plains. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 27, 2:08 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT Fri Mar 27 2020
OKZ054-059-064-271945-
Osage OK-Pawnee OK-Creek OK-
208 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, a strong thunderstorm was located over Yale, moving
northeast at 65 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Hominy... Cleveland...
Mannford... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Walnut Creek State Park...
Silver City...
LAT...LON 3656 9637 3623 9610 3616 9625 3616 9630
3614 9630 3599 9662 3616 9662 3616 9682
3625 9682
TIME...MOT...LOC 1908Z 236DEG 57KT 3610 9669Special weather statement, Mar 27, 2:26 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
226 PM CDT Fri Mar 27 2020
OKZ054-060-064-066-272015-
Tulsa OK-Okmulgee OK-Osage OK-Creek OK-
226 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CREEK...
NORTHWESTERN OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 315 PM CDT...
At 226 PM CDT, a strong thunderstorm was located 4 miles northeast of
Kendrick, moving northeast at 70 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bristow...
Bixby... Sapulpa...
Jenks... Glenpool...
Mannford... Drumright...
Kiefer... Sperry...
Mounds... Kellyville...
Depew... Shamrock...
Keystone State Park... Jenks Riverside Airport...
Turley... Liberty...
This includes Interstate 44 between mile markers 178 and 226.
LAT...LON 3603 9662 3616 9630 3616 9627 3618 9626
3629 9600 3590 9576 3590 9582 3589 9582
3572 9662
TIME...MOT...LOC 1926Z 244DEG 59KT 3581 9671Special weather statement, Mar 27, 2:31 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 PM CDT Fri Mar 27 2020
OKZ054-055-060-061-272000-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
231 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...
SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA
COUNTIES UNTIL 300 PM CDT...
At 231 PM CDT, a strong thunderstorm was located 3 miles north of
Walnut Creek State Park, moving northeast at 70 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Skiatook... Collinsville...
Oologah... Ramona...
Ochelata... Avant...
Vera... Walnut Creek State Park...
Wolco...
LAT...LON 3642 9569 3621 9625 3623 9626 3623 9634
3634 9644 3669 9590
TIME...MOT...LOC 1931Z 236DEG 59KT 3630 9629The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:08 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Mar 27, 2:26 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 49 min |
| Mar 27, 2:31 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Mar 27, 2:51 PM CDT | Special Weather Statement | TSA | Nowata | 24 min |
| Mar 27, 3:08 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Mar 27, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 34 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Mar 27, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers, Tulsa | 46 min |
| Mar 27, 3:34 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Mar 27, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 52 min |
| Mar 27, 3:42 PM CDT | Special Weather Statement | TSA | Ottawa | 18 min |
| Mar 27, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.